Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

September 1, 2021Morrill County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Sep 1, 2021, 7:45 PM MDT for Morrill County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2021, 7:45 PM MDT (01:45 UTC)
Expired
Sep 1, 2021, 8:30 PM MDT
In force
45 min
Issued by
NWS Cheyenne, WY
Hail
0.50 in
Wind
50

County Morrill County, NE

The radar

The Cheyenne radar (KCYS), 168 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2001 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

091 
WWUS85 KCYS 020145
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
745 PM MDT Wed Sep 1 2021
 
NEZ021-020230-
Morrill NE-
745 PM MDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of central Morrill
County through 830 PM MDT...

At 743 PM MDT, Doppler radar was tracking a strong thunderstorm near
The Intersection Of Highway 385 And 92, or 30 miles south of
Alliance, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Bridgeport, Bridgeport State Recreation Area, Northport and The
Intersection Of Highway 385 And 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4156 10292 4164 10314 4196 10301 4185 10268
TIME...MOT...LOC 0143Z 203DEG 19KT 4167 10299 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

Mokry

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Sep 1, 5:27 PM MDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 1, 5:27 PM MDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
527 PM MDT Wed Sep 1 2021

.SHORT TERM...(This evening through Thursday)
Issued at 217 PM MDT Wed Sep 1 2021

The short term forecast remains on-track through this afternoon
and evening. A subtropical moisture surge continues to move
northward through the central Rockies. Light to moderate rainfall
has developed over northern ranges of Colorado and is now making
its way into southern Wyoming. Forecast guidance remains locked in
showing around 0.25 to 0.5 inches of rain for this event across
most of the forecast area. Stronger thunderstorms are still
expected to develop over western Nebraska this afternoon as
wind fields turn southeasterly advecting surface moisture
northward. CAM guidance has favored one or two supercells forming
in the BFF vicinity and transitioning into perhaps a bowing
segment moving rapidly northeastward this evening. Most of this
stronger activity should exit north of the Nebraska border by
2-4z, leaving general scattered showers and stratiform rain over
the forecast region for the remainder of the evening. Downsloping
and NVA should eradicate most of the precipitation after 6-9z
tonight, leaving a mainly dry early morning on Thursday. The
expectation for Thursday has transitioned to a drier forecast,
with light west to southwest flow in place. A few isolated showers
and possibly a thunderstorm or two could develop over the higher
terrain given a bit of leftover elevated moisture, however PoP
chances have been greatly reduced from prior forecasts.
Temperatures will remain near or below average through the period
given abundant cloud cover and precipitation.

.LONG TERM...(Thursday night through Wednesday)
Issued at 217 PM MDT Wed Sep 1 2021

The next weather system will move through on Friday. This system
will come in the form of a weak trough aloft. Some moisture return
along the leading edge of this system will result in a threat for
showers and thunderstorms during the afternoon hours. The latest
ECMWF is particularly bullish with this threat, with as much as a
quarter of an inch of rain possible over the panhandle of
Nebraska. Zonal flow behind this system will gradually transition
to ridging over the western CONUS by the end of the weekend into
early next week. The only other forecast challenge in the long
term is the potential for elevated winds on Saturday and Sunday.
Given drying in the lower levels, Red Flag conditions may return
to portions of the higher terrain in southeast Wyoming. Dry and
benign weather is expected from early through the middle of next
week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 523 PM MDT Wed Sep 1 2021

Wyoming TAFS...VFR. Showers in the vicinity until 08Z. Wind gusts
to 25 knots at Laramie and Cheyenne until 03Z, and to 23 knots at
Rawlins after 15Z Thursday.

Nebraska TAFS...VFR, except for occasional thunderstorms producing IFR
and wind gusts to 45 knots at Alliance until 02Z. Thunderstorms
in the vicinity at all terminals until 06Z. Wind gusts to 35 knots
at Alliance, Scottsbluff and Sidney until 05Z, then to 24 knots
at Sidney after 15Z Thursday.

&&

.FIRE WEATHER...
Issued at 217 PM MDT Wed Sep 1 2021

Expect minimal fire weather concerns over the next few days. Showers
and thunderstorms will result in higher RH values from today through
Thursday as a push of moisture moves through. Another weather system
will move through on Friday bringing a chance of showers and
thunderstorms especially over southeast Wyoming. Expect drying by the
weekend. Stronger winds may result in borderline Red Flag conditions
returning by Saturday or Sunday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...TCYS
LONG TERM...TCYS
AVIATION...RUBIN
FIRE WEATHER...MAC
Hazardous weather outlook, Sep 1, 5:39 PM MDT, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
539 PM MDT Wed Sep 1 2021

WYZ103>106-109>117-022345-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
539 PM MDT Wed Sep 1 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

Scattered to numerous showers and a few thunderstorms are
expected along and west of the Laramie Range tonight. Locally
heavy rainfall is possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ101-102-107-108-118-119-022345-
Converse County Lower Elevations-Niobrara County-
East Platte County-Goshen County-Central Laramie County-
East Laramie County-
539 PM MDT Wed Sep 1 2021

This hazardous weather outlook is for portions of east central
Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

Scattered showers and thunderstorms are possible tonight across
much of southeast Wyoming. Severe storms are not expected, but
locally heavy rainfall will be possible with some storms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Another round of showers and thunderstorms will be possible on
Friday and Friday night.

.Spotter information statement...

Spotter activation will not be needed.

NEZ020-054-055-022345-
Banner County-Kimball County-Cheyenne County-
539 PM MDT Wed Sep 1 2021

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TONIGHT

Isolated showers and thunderstorms are possible across the
western Nebraska Panhandle this evening. A few strong to severe
storms are possible with damaging winds to 60 MPH, quarter size
hail and heavy rainfall the primary hazards.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Another round of showers and thunderstorms will be possible on
Friday and Friday night.

.Spotter information statement...

Spotters are encouraged to report significant weather to the
National Weather Service in Cheyenne.

NEZ002-003-019-021-095-096-022345-
Dawes County-Box Butte County-Scotts Bluff County-Morrill County-
Northern Sioux County-Southern Sioux County-
539 PM MDT Wed Sep 1 2021

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TONIGHT

Severe Thunderstorm Watch is in effect until 12 AM MDT. Isolated
showers and thunderstorms are possible across the western Nebraska
Panhandle this evening. A few strong to severe storms are
possible with damaging winds to 60 MPH, quarter size hail and
heavy rainfall the primary hazards.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Another round of showers and thunderstorms will be possible on
Friday and Friday night.

.Spotter information statement...

Spotters are encouraged to report significant weather to the
National Weather Service in Cheyenne.

In the hours before

Special weather statement, Sep 1, 6:28 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
628 PM MDT Wed Sep 1 2021

NEZ003-021-020100-
Box Butte NE-Morrill NE-
628 PM MDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of southeastern Box
Butte and northern Morrill Counties through 700 PM MDT...

At 627 PM MDT, Doppler radar was tracking a strong thunderstorm over
Alliance, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alliance, Wild Horse Butte and Alliance Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4199 10270 4199 10282 4210 10301 4237 10280
      4234 10275 4210 10274 4209 10271 4207 10270
      4200 10269
TIME...MOT...LOC 0027Z 217DEG 16KT 4211 10286

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Mokry
Local storm report, Sep 1, 6:34 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
634 PM MDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             7 W BRIDGEPORT          41.68N 103.23W
09/01/2021  E1.75 INCH       MORRILL            NE   PUBLIC

            RECEIVED REPORTS OF CRACKED WINDSHIELDS DUE
            TO HAIL ALONG HIGHWAY 26 BETWEEN BRIDGEPORT
            AND SCOTTSBLUFF. TIME ESTIMATED BASED ON
            RADAR.

&&

MB
Local storm report, Sep 1, 6:35 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
635 PM MDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             6 E BAYARD              41.76N 103.21W
09/01/2021  E1.75 INCH       MORRILL            NE   PUBLIC

            RECEIVED REPORTS AND PHOTOS OF CRACKED
            WINDSHIELDS EAST OF BAYARD.

&&

MB
Local storm report, Sep 1, 6:38 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
638 PM MDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     5 SE ALLIANCE           42.05N 102.80W
09/01/2021  M66 MPH          BOX BUTTE          NE   ASOS

            ASOS STATION KAIA ALLIANCE AIRPORT.

&&

MB
Local storm report, Sep 1, 6:52 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
652 PM MDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND GST     5 SE ALLIANCE           42.05N 102.80W
09/01/2021  M66 MPH          BOX BUTTE          NE   ASOS

            CORRECTS PREVIOUS TSTM WND GST REPORT FROM 5
            SE ALLIANCE. ASOS STATION KAIA ALLIANCE
            AIRPORT.

&&

MB
Special weather statement, Sep 1, 7:45 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
745 PM MDT Wed Sep 1 2021

NEZ021-020230-
Morrill NE-
745 PM MDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of central Morrill
County through 830 PM MDT...

At 743 PM MDT, Doppler radar was tracking a strong thunderstorm near
The Intersection Of Highway 385 And 92, or 30 miles south of
Alliance, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bridgeport, Bridgeport State Recreation Area, Northport and The
Intersection Of Highway 385 And 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4156 10292 4164 10314 4196 10301 4185 10268
TIME...MOT...LOC 0143Z 203DEG 19KT 4167 10299

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Mokry

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:42 AM MDTDense Fog AdvisoryCYSAlbany, Carbon2 hr
Sep 1, 6:28 PM MDTSpecial Weather StatementCYSBox Butte32 min
Sep 1, 7:08 PM MDTAreal Flood AdvisoryCYSBanner, Box Butte, Morrill, Scotts Bluff3 hr

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.